MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 3MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 3MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035443040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The subject coil was returned within a dispenser coil in the introducer sheath.The lot number was confirmed with the packaging returned with the device.During visual inspection, the proximal contact wire was intact.The coil delivery wire was broken and the delivery wire was kinked/bent.The distal tip was found to be intact.The main coil was kinked/bent.During functional testing, the subject coil friction in catheter test had failed.The coil was flushed and advanced in a demonstration microcatheter, there was resistance felt.The main coil was seen to be kinked bent and this was causing friction in the catheter.This confirms the as reported.The as reported as well as the as analyzed main coil kinked bent and coil in catheter friction will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The cause of coil delivery wire to be kinked bent and broken would have been caused by handling when friction was felt.The as analyzed coil delivery wire kinked bent and coil delivery wire broken/fractured during use will be assigned handling damage as it appears to be associated with handling of the product or portion of the product during the procedure.
 
Event or Problem Description
Analysis of the returned subject coil revealed that the coil delivery wire had broken/fractured during use.Therefore, based on this information the event is deemed reportable with an awareness date of (b)(6) 2021.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET 360 NANO 3MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11400066
Report Number3008881809-2021-00109
Device Sequence Number4759784
Product Code HCG
UDI-Device Identifier07613252600336
UDI-Public07613252600336
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2023
Device Model NumberM0035443040
Device Catalogue NumberM0035443040
Device Lot Number22426737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2021
Initial Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1